Having just been diagnosed, I've noticed that my symptoms were so obvious....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 10/27/2006 2:22 PM (GMT -7)   
I bought a book the other day called "The Bipolar Disorder Survival Guide". I've only read about 30 pages so far. But after reading about the signs and symptoms, I realize that I've been exhibiting these for around 5-6 years. It said that it's very common not to have a diagnoses for about 8 years from when the signs first start. That's awful. I would have liked to have known before now. How is it possible for doctors to miss these things? Really.
 
I started on geodon a week ago and started on lamictal yesterday. I'm at 25mg now, then on Thurs go to 50 mg, then the next Thurs I fo to 75mg and go back to see my NP. He's better at catching things than my neuro is. He ordered a bunch of blood tests because he's worried about some of the drugs I'm taking are contraindicated. So, I'm having that done. Why hasn't my neuro or my PCP picked up on this. I know no one has the answers to these questions, they're just rhetorical. I'm just mad.
 
I do have one question that I can't seem to find. With the lamictal, they talk about a rash. What about itching? I seem to itch all over today. Maybe it's just my mind making things up for me to worry about. Did anyone else itch when they first started on it? I'd really like to know so I won't worry.
 
Thanks guys, for all the help and support as I trudge my way through this new adventure.
Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, bi-polar, hypothyroidism, hypoglycemia, orthostatic hypotension, sleep apnea
  RX: synthroid, estradiol, cymbalta, xanax, geodon, lamictal, inderal la, torfanil pm, celebrex, sonata, aspirin, relpax, phenergan, esgic plus
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 


Nestchick
New Member


Date Joined Oct 2006
Total Posts : 7
   Posted 10/27/2006 8:31 PM (GMT -7)   
I started Lamicatal about a month ago and have been itchy around my collarbone. I saw a dermatologist and he didn't seem too concerned. Then again, he didn't seem too competent either. I have also had lesions on my scalp and eyes. I feel like one of the victims in Silence of the Lambs, I'm constantly putting on some type of lotion.

I had BP symptoms for at least 10 years before I got the dx.

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/28/2006 5:39 AM (GMT -7)   

Hi Chelle (and Nestchick -- and anyone else on Lamictal or about to go on it!) --

You've no idea how pleased I am that you've found that book helpful. -- I know I did -- everything just began to fit in and make sense. Makes me feel better that I constantly recommend it and rattle on about how good it is!! :)

I don't think there's a problem with itchiness occurring because of Lamictal. From what I've read, many get a slight rash (the product info says there's a 1 in 10 chance of getting *some* kind of rash -- not necessarily *the* rash that causes all the concern, just *a* rash), and that should be discussed with your pdoc, but that mostly this is just mild (e.g. some itching) and not the serious rash that warrants real concern. What I've never known is whether or not that mild rash disappears in time: nowhere seems to specify! I do know that, unless the itchy rash is accompanied by fever, it's not considered a cause for worry.

That said, I know only too well that anxiety and suggestion can cause symptoms, and it may be that just knowing that the med is associated with a rash has caused you to itch (like when someone talks to me about nits and my head suddenly starts itching -- and even writing this I can feel little sensations! lol). If it's just itching, and no actual visual sign of a rash, then this may well be the cause.

I've found a really interesting write-up on this on the following webpage -- really reassuring (and quite amusing too!): http://www.crazymeds.org/lamictal.html

Rosie x


********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum


seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 10/28/2006 8:50 AM (GMT -7)   

Thanks Nestchick and Rosie-

Rosie-you were the one who told me about the book. I'm really liking it. I'm also going to visit all those web sites you gave me. In fact, that's where I'm heading right now.

Thanks again guys.

 


Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, bi-polar, hypothyroidism, hypoglycemia, orthostatic hypotension, sleep apnea
  RX: synthroid, estradiol, cymbalta, xanax, geodon, lamictal, inderal la, torfanil pm, celebrex, sonata, aspirin, relpax, phenergan, esgic plus
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 4:55 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151456 registered members. Please welcome our newest member, Bat1Heavy.
152 Guest(s), 7 Registered Member(s) are currently online.  Details
George_, imagardener2, davidgraham5, reminder, ceecee600, Scarecrow, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer